Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Allison12

Antibiotic is making me dizzy!

Hi,

So I just started taking 100 g of Minocycline twice a day. I find that a few hours after I take the pill, I get really dizzy and nauseous.

The dizziness lasts for about 13 hours after it starts, so it's pretty much constant.

Questions:

- Should I talk to my pharmacist (it said this might happen on the med. info sheet)

- What can I do to make the dizziness go away?

- Does anyone know if the dizziness will go away the longer I'm on the pills?

Thanks!

Share this post


Link to post
Share on other sites

There are specific formulations of minocycline that one can eat with, but I don't know if yours is one of them. Ask your pharmacist.

Make sure you're drinking a FULL glass of water with each pill.

And, you should ask your doctor for guidance anyway as sometimes the dizziness can be a symptom of things that aren't very good but usually the dizziness is accompanied by a headache and double vision. Those can be a sign of serious side effects and you would need to not take anymore pills at all, AND contact your doctor.

Share this post


Link to post
Share on other sites

Yes, I was told to take food with my minocycline, just no dairy or foods with iron. Is taking minocycline with food better for dizziness? I'd assume it is.

I am drinking some water with the pill - just under a cup. Is that enough, or should I be drinking more?

Whoa, I didn't have any of the headache and double vision stuff. But I will check with my doctor anyway just to be safe. Thanks!

Share this post


Link to post
Share on other sites

1 cup as in 250ml? Or a measuring cup full? That's not much. Try for at least 8 ounces and make sure you're eating enough with your tablet (a full meal, not just a cracker or two). Food on the stomach while taking a tablet like that will help a lot with dizziness.

And as you're not experiencing headaches or double vision, you're likely fine, but it won't hurt to check with your doctor.

Share this post


Link to post
Share on other sites

I thought 8 ounces was roughly equal to a cup (I live in Canada, so we don't use ounces at all)?

I was only eating some toast with the pills, I'll try to eat at mealtimes instead.

Thanks for all your help, I really appreciate it!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×